Home » News » Bus Accidents » Driver Needed Narcan After School Bus Crash

Driver Needed Narcan After School Bus Crash

For the most part, school buses are the safest way for children to travel to and from school and other school-related functions. Their design and bright coloring are all intended to make these vehicles some of the most readily visible vehicles on the roadways. According to the NHTSA, students who ride buses are 70 times more likely to arrive at school or home safely than other forms of transportation. School buses are also some of the most strictly regulated vehicles on the road. In many jurisdictions, their drivers are required to possess commercial driver’s licenses. However, school buses are only as safe as their drivers, and sometimes, scary situations can happen.

ABC News reports on a bus driver who was arrested after needing to be revived with Narcan from a heroin overdose.

57-year-old Lisa Byrd is facing 12 counts of endangering the welfare of a child, driving while impaired, and possession of drug paraphernalia.

The arrest came after Byrd passed out at the wheel due to a heroin overdose. The vehicle then rolled through an intersection into a tree. There were 12 students on the bus at the time. All of the students were special needs. None of the students were injured.

The crash occurred in Newark, New Jersey as Byrd drove the children home from school at about 1 p.m. Medics had to revive Byrd on the scene by administering Narcan. Narcan, whose generic name is naloxone, is used to treat opioid overdoses, including those caused by heroin.

Byrd was taken to University Hospital in Newark for further treatment. A records search indicated that Byrd’s license was suspended between 1996 and 2006, though no reason for the suspension was given.

 

Contact Friedman & Simon, L.L.P.

One of our experienced attorneys will contact you right away...


English English Spanish Spanish
Friedman & Simon, L.L.P.
Click to call
x

Contact Friedman & Simon, L.L.P.

One of our experienced attorneys will contact you right away...